How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.Israr Your Own Question
Dr.Israr
Dr.Israr, Doctor
Category: Medical
Satisfied Customers: 909
Experience:  MBBS, FCPS
29944350
Type Your Medical Question Here...
Dr.Israr is online now

I I have had a weird sensation on the left side of my face

Resolved Question:

I I have had a weird sensation on the left side of my face esp when I touch it. Straight after I was on triple therapy . I also have hand pains and tingling in my feet depending on how I am sitting. I feel at times my hands are going red and burning. I get sharp pains during different times of the day
Submitted: 2 years ago.
Category: Medical
Expert:  Dr.Israr replied 2 years ago.

Hello

Thanks for using justanswer.

In order to help you find an answer, could you please answer following;

Do you have any problem with closing your eye?


Have you ever had any tingling in your arm on that side?

What kind of evaluation have you had thus far?

How is your appetite?

Any history of excessive thirst and urination?

Are you a vegetarian?

Any history of stress in your life?

Any history of pain in joints and at the back of neck?

Customer: replied 2 years ago.

No problems with eye sight and I do have arm pain on that side.

Not a vegetarian. Loss of appetite because of worry and acid reflux.

No unusual thirst. Only urinate when drinking water more than normal.

I have had pain at the back of my neck and joints but I felt it was due to the gerd.

I am stressed. Stressed wondering what Is wrong with me.

Doctor has run blood tests. Chest xray and also a neuro examination where he tested my refluxes strength etc.

Customer: replied 2 years ago.

Face sensation I have had since 4 weeks. Upon touch I feel it. Otherwise if I put my face down.

I was on flagyl for 7 days. And I developed this on 7th day. Could this be a side effect?

I always get tingling in my feet when I am cold or sitting awkwardly.

Expert:  Dr.Israr replied 2 years ago.

Ok and thanks for your input.


Well based on the information’s provided there are few possibilities which seems to be culprit for all the symptoms you are having like side effect of drugs (triple therapy used for acid reflux and gastritis), vitamin b-12 deficiency, stress, hypothyroidism, neuropathies involving trigeminal and peripheral nerves. In the current scenerio it was a wise decision to stop the triple therapy. You need a detail neurological examination including fundoscopy. If it suggest you may need an MRI brain as well. You also need to go for serum vitamin B-12 levels, blood complete picture and thyroid profile. Treatment will depend on final diagnosis after investigation. You should wait for the result of investigation already done by your doctor and then follow up with him and share these informations as well.

Thank you and use reply if you need anyother information regarding this question.

Customer: replied 2 years ago.

Could it be Ms?

Expert:  Dr.Israr replied 2 years ago.
Well, MS can present in this way but less likely in your case as it causes visual disturbances as well which is not a problem in your case. Most likely you develop all these problems due to the drugs you have taken for acid reflux and these symptoms should improve once you stopped all these medicines.
Best wishes
Customer: replied 2 years ago.

I have stopped the medication it has been 4 weeks and a week since I stopped omprezole (40mg)

How long would you expect my symptoms to continue? Why do I need further investigation if it is the medication side effects.

Expert:  Dr.Israr replied 2 years ago.

Ok I think symptoms should start improving around 2 weeks after stopping omeprazole. Detail neurological examination and investigations as i already mention above are mandatory because it is only our suspicion that acid reflax drugs are most likely responsible for all these symptoms. There is no clear evidence of it so we cannot delay the diagnosis and treatment of other causes.

Customer: replied 2 years ago.

Hmm but my doctor says bloods are normal and perhaps its psychological. What other causes can it be other than side effects? Do I need to be referred to a neurologist?

Expert:  Dr.Israr replied 2 years ago.

Well,i agree with your doctor that stress and psychological problems can be one of the possibility. But it will only be label as the cause of your symptoms once you have been by a neurologist and detail neurological examination has been done and all other possible causes have been rule out. Other possible causes which i have already mention above like hypothyroidism, trigeminal and peripheral neuropathies, vitamin b-12 deficiency should be ruled out. Best wishes. Please don't hesitate to ask for more questions until you are satisfied.

Customer: replied 2 years ago.

Yes please. What could pain at the back of the left neck possibly be due to it feels like it radiates to my head.

Expert:  Dr.Israr replied 2 years ago.

Ok Well, this is due to stress and anxiety you have due to this illness. It is not due to GERD which you mention in response to my questions previously. It does not fit with other possibilities. Best wishes.

Dr.Israr and 2 other Medical Specialists are ready to help you